Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 352, NWS Omaha, NE

September 30, 2007Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 30, 2007, 4:14 PM CDT for Thurston County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 4:14 PM CDT (21:14 UTC)
Expired
Sep 30, 2007, 4:33 PM CDT
In force
19 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Thurston County, NE

The radar

The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 30, 1:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 450 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
450 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:10 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 30, 2:10 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT SUN SEP 30 2007

.DISCUSSION...
RAIN CHANCES TONIGHT...MONDAY NIGHT...AND NEXT WEEKEND ARE THE
PRIMARY FORECAST CONCERNS.

SEVERAL UPPER TROUGHS ARE FORECAST TO ROLL THROUGH THE PLAINS OVER
THE NEXT SEVERAL DAYS...EACH BRINGING WITH THEM A CHANCE FOR
THUNDERSTORMS. CURRENT SATELLITE AND MORNING UPPER AIR CHARTS
SHOWED OUR FIRST UPPER LOW/TROUGH MOVING INTO CENTRAL NEBRASKA
THIS AFTERNOON. 500MB TEMPS OF -18C WERE NOTED IN THE CORE OF THIS
SYSTEM...WITH MID LEVEL DRY SLOT CLEARING SKIES AND ALLOWING
SURFACE TEMPS TO WARM INTO THE LOWER 80S...PRODUCING STEEP LAPSE
RATES ACROSS EASTERN NEBRASKA. THOUGH SURFACE DEW POINTS WERE ONLY
IN THE LOWER 60S...SBCAPE VALUES WERE TOPPING 1000 J/KG. 0-6KM
SHEAR WAS 50-80KTS FROM EAST TO WEST ACROSS THE CWA WITH LOW LEVEL
HELICITY IMPRESSIVE. EXPECT STORMS TO DEVELOP ALONG DRY LINE IN
OUR WESTERN CWA THROUGH THE AFTERNOON THEN SPREAD EAST THIS
EVENING. TORNADO WATCH IS ALREADY OUT...SO MORE DETAILS CAN BE
FOUND WITH VARIOUS SPC PRODUCTS.

CONVECTION SHOULD END BEFORE MIDNIGHT IN OUR EASTERN CWA WITH
SYSTEM QUICKLY EXITING TO THE EAST. SURFACE HIGH PRESSURE WILL
SETTLE INTO THE REGION LATE TONIGHT AND MONDAY BEFORE SLIDING EAST
MONDAY AFTERNOON. RETURN FLOW ON BACK SIDE OF THE HIGH WILL DRAW
MOISTURE BACK NORTH AHEAD OF NEXT UPPER TROUGH ENTERING THE PLAINS
MONDAY NIGHT. THIS NEXT SYSTEM IS FORECAST TO PROGRESS THROUGH THE
REGION MONDAY NIGHT...PUSHING A COLD FRONT THROUGH THE CWA JUST
AFTER 12Z TUESDAY. GFS IS QUITE BULLISH ON QPF WITH NAM STARTING
TO CATCH ON TO THIS LINE OF THINKING. THUS HAVE INCREASED POPS
ACROSS THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING.

A RELATIVELY FLAT ZONAL UPPER FLOW PATTERN SETS UP FOR THE REST OF
THE WEEK BEFORE NEXT TROUGH DEVELOPS WEST OF OUR AREA LATE IN THE
WEEK. GFS SHOWS A COUPLE OF POSSIBLE WARM ADVECTION SHOWER/STORMS
AHEAD OF THIS TROUGH ON THURSDAY AND FRIDAY...BUT HAVE OPTED TO
HOLD OFF ON INTRODUCING TO THE FORECAST AS OF YET. BETTER CHANCES
WILL COME SATURDAY AS NEXT COLD FRONT SWEEPS THROUGH THE AREA.
HAVE INCREASED POPS THEN.

TEMPERATURES THROUGH THE PERIOD WILL AVERAGE ABOVE NORMAL WITH
TUESDAY THE COOLEST DAY BEHIND COLD FRONT. TEMPS THEN MAY NOT
REACH THE 70S. OTHERWISE 70S AND LOWER 80S LIKELY EACH DAY OF THE
WEEK. LOWS GENERALLY IN THE 40S AND 50S.

&&

.AVIATION...
MAIN TAF FORECAST CHALLENGE WILL BE TIMING OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. KOFK WILL SEE THE BEST CHANCE FOR STORMS
BUT WINDS HAVE TURNED TO THE NORTHWEST ALREADY. BEST CHANCE NEAR
KLNK AND KOMA WILL BE IN THE 22Z TO 02Z TIME FRAME AS DRYLINE
PASSES THROUGH THE AREA. COLD UPPER LOW ON BACK SIDE OF INITIAL
COLD FRONT/DRY LINE MAY PRODUCE SOME IFR CIGS FOR A TIME DURING
THE 00Z THROUGH 12Z TIME FRAME...WITH LOWEST CIGS NEAR AND NORTH
OF KOFK. DRIER NORTHWEST LOW LEVEL FLOW SHOULD DRY THINGS OUT AND
CLEAR OUT ANY LINGERING LOW LEVEL CLOUDS MONDAY MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR NEZ065>068-078-
     088>093.

IA...NONE.
&&

DERGAN/BOUSTEAD
Hazardous weather outlook, Sep 30, 11:46 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 AM CDT SUN SEP 30 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-010700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1146 AM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
OVER EASTERN NEBRASKA AND WESTERN IOWA. THE GREATEST THREAT OF
SEVERE WEATHER IS ALONG AND NORTH OF A LINE FROM COLUMBUS TO OMAHA
TO RED OAK. SOUTH OF THIS LINE...THE ACTIVITY IS EXPECTED TO BE
MORE ISOLATED. DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED
TO BE THE MAIN THREATS FROM THESE STORMS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER
PARTS OF CENTRAL INTO NORTHEAST NEBRASKA. THIS STORMS WILL THEN
QUICKLY MOVE EAST THROUGH THE AFTERNOON...AND OUT OF THE AREA BY
EVENING. ALTHOUGH INSTABILITY ACROSS THE AREA IS MARGINAL...VERY
STRONG SHEAR IN THE ATMOSPHERE WILL ALLOW FOR ORGANIZED
THUNDERSTORMS...INCLUDING SUPERCELLS. THE GREATEST CONCENTRATION
OF SEVERE WEATHER IS EXPECTED TO BE IN A CORRIDOR VERY NEAR WHERE
AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK THIS AFTERNOON OVER
NORTHEAST NEBRASKA. THIS WOULD INCLUDE THE CITIES SUCH AS
NORFOLK...TECAMAH...BLAIR...ONOAWA AND SURROUNDING AREAS.

IN ADDITION TO THE THREAT OF SEVERE WEATHER THIS AFTERNOON...VERY
STRONG SOUTHWEST WINDS ARE EXPECTED OVER SOUTHEAST NEBRASKA. WINDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND
AGAIN FRIDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

BOUSTEAD

In the hours before

Local storm report, Sep 30, 3:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
340 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             2 SE WAUSA              42.48N 97.51W
09/30/2007  E0.75 INCH       KNOX               NE   PUBLIC

&&

LANDSVORK
Local storm report, Sep 30, 3:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             1 S MAGNET              42.44N 97.47W
09/30/2007  E1.75 INCH       CEDAR              NE   PUBLIC

0342 PM     HAIL             1 S MAGNET              42.44N 97.47W
09/30/2007  E2.50 INCH       CEDAR              NE   LAW ENFORCEMENT

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:07 AM CDTWind AdvisoryOAXCass, Douglas, Gage, Jefferson, Johnson, Lancaster and 8 more14 hr
Sep 30, 3:03 PM CDTSevere Thunderstorm WarningOAXCedar27 min
Sep 30, 3:27 PM CDTSevere Thunderstorm WarningOAXCedar, Knox40 min
Sep 30, 4:31 PM CDTSevere Thunderstorm WarningOAXMonona29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.